MAUDE Adverse Event Report: MEDELA LLC SONATA DELUXE SINGLE PACK; PUMP, BREAST, POWERED

MEDELA LLC SONATA DELUXE SINGLE PACK; PUMP, BREAST, POWERED
Model Number 58200
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer indicated that the call message went away after she unplugged the unit.Customer service then suggested that if the issue were to happen again, that the customer should reset and fully charge the battery and contact medela if that does not resolve the issue.On (b)(6) 2020, the customer called back, alleging that the troubleshooting did not resolve her issue.The customer additionally alleged that she had mastitis, for which she sought medical treatment.The customer was sent a replacement pump and return of her original pump was requested for testing/evaluation.In follow up with a complaint handler on (b)(6) 2020, the customer indicated that the replacement pump was working without issue and that she would send her original pump back.Based on the results of ca11-001, it cannot be definitively concluded that the pump caused or contributed to the customer's mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is (b)(4)% for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history or mastitis." riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.Mastitis requires prompt medical attention for the mother for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On (b)(6) 2020, the customer alleged to medela llc that her sonata breast pump was showing a call message on the display.
 
Additional Manufacturer Narrative
The device was returned without the customer's parts and accessories; therefore, it was evaluated with a medela lab kit on 04/23/2020.The pump passed power testing and was left running for approximately 32 minutes, during which time the call error message was not generated.The pump failed a visual inspection, as it was noted that the power button was slightly pushed in.Refer to attached product evaluation.The customer's report of a call error message could not be confirmed.].

Brand Name
SONATA DELUXE SINGLE PACK
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate drive
mchenry, il
MDR Report Key9887856
Report Number1419937-2020-00026
Device Sequence Number3041203
Product Code HGX
UDI-Device Identifier00020451582009
UDI-Public020451582009
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161725
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number58200
Device Catalogue Number58200
Device Lot Number457353
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2020
Initial Date Received by Manufacturer 03/09/2020
Supplement Date Received by Manufacturer04/23/2020
Initial Report FDA Received Date03/27/2020
Supplement Report FDA Received Date05/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;